Limits to rational learning
Yehuda Levy
Journal of Economic Theory, 2015, vol. 160, issue C, 1-23
Abstract:
A long-standing open question raised in the seminal paper of Kalai and Lehrer (1993) is whether or not the play of a repeated game, in the rational learning model introduced there, must eventually resemble the play of exact equilibria, and not just the play of approximate equilibria as demonstrated there. This paper shows that play may remain distant – in fact, mutually singular – from the play of any equilibrium of the repeated game. We further show that the same inaccessibility holds in Bayesian games, where the play of a Bayesian equilibrium may continue to remain distant from the play of any equilibrium of the true game.
Keywords: Rational learning; Repeated games; Nash equilibrium (search for similar items in EconPapers)
JEL-codes: C65 C73 D83 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053115001428
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Limits to Rational Learning (2014) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:160:y:2015:i:c:p:1-23
DOI: 10.1016/j.jet.2015.08.001
Access Statistics for this article
Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell
More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().